MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM090
Medical Device Problem Codes Physical Resistance (2578); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) using a px slim delivery microcatheter (px slim).During the procedure, the physician advanced the px slim towards the target vessel and then attempted to advance an initial pod4 through the px slim.While advancing the pod4 approximately ten centimeters into the px slim, the physician encountered resistance and retracted the coil.The px slim was then flushed and another attempt was made to advance the same pod4 through the px slim; however, resistance was met again and the physician removed the px slim containing the pod4.The procedure was then successfully completed using a new px slim, the same pod4 and an additional penumbra coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The px slim delivery microcatheter (px slim) was very slightly bent at approximately 10.0 cm from the proximal hub.Evaluation of the returned px slim revealed a very slight bend on its proximal region.This damage was likely incidental and may have occurred during packaging for return to penumbra.A mandrel and demonstration coil were both advanced through the px slim lumen and out the distal tip without issue or resistance.The px slim functioned within penumbra specification and no issue was found.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section were incorrectly reported on the initial mfr report and are being corrected on this follow-up #02 mfr report: 1.Date of this report.2.Date received by manufacturer.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6760322
Report Number3005168196-2017-01278
Device Sequence Number16529238
Product Code DQY
UDI-Device Identifier00814548012520
UDI-Public00814548012520
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Catalogue NumberPXSLIM090
Device Lot NumberF46460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer08/04/2017
07/04/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date09/03/2017
05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight80
Date Report Sent to FDA01/01/2005